Washington, 2007

Wildfire in Washington, September 10 to 17, 2007

September 10 to 17, 2007 · NWS OTX · 1 event in 1 county or zone

The Manilla Creek Fire, centered six miles southwest of Keller, burned 17,653 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The Manilla Creek Fire, centered six miles southwest of Keller, burned 17,653 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Sep 9, 8:10 PM PST, 3 hours 50 minutes earlier.

Area forecast discussion, Sep 9, 8:10 PM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
910 PM PDT SUN SEP 9 2007

.SYNOPSIS...
THE INLAND NORTHWEST WILL BE IN A DRY NORTHWEST FLOW AHEAD OF A
BUILDING PACIFIC RIDGE. A DRY WEATHER PATTERN AND ABOVE NORMAL
TEMPERATURES WILL PERSIST THROUGH AT LEAST MID WEEK.

&&

.DISCUSSION...
HIGH PRESSURE CONTINUES TO SLOWLY BUILD INTO THE REGION THIS
EVENING. THIS HIGH WILL DOMINATE THE WEATHER THROUGH MID-WEEK.
EXPECT WARM DAY TIME TEMPERATURES AND COOL CLEAR NIGHTS. FOR
TONIGHT SOME MINOR ADJUSTMENTS WERE MADE TO TEMPERATURES FOR A
FEW LOCATIONS. IN ADDITION UPPER LEVEL MOISTURE IS SPILLING OVER
THE BUILDING HIGH AND WILL CLIP THE NORTHEAST PORTION OF THE CWFA
AND BUMPED CLOUD COVER IN THOSE AREAS A LITTLE BIT TO HANDLE THAT.
/TOBIN

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH
06Z TUESDAY. SOME UPPER LEVEL MOISTURE WILL MOVE INTO THE EASTERN
ZONES TONIGHT...BUT SHOULD HAVE LITTLE EFFECT ON AVIATION
CONCERNS. /TOBIN

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        43  80  48  86  52  82 /   0   0   0   0   0  10
COEUR DALENE  42  82  42  86  48  80 /   0   0   0   0   0  10
PULLMAN        31  80  40  86  44  83 /   0   0   0   0   0  10
LEWISTON       44  86  50  91  54  88 /   0   0   0   0   0  10
COLVILLE       42  86  43  91  45  82 /   0   0   0   0   0  10
SANDPOINT      39  76  40  81  47  76 /   0   0   0   0   0  10
KELLOGG        37  81  47  85  49  80 /   0   0   0   0   0  10
MOSES LAKE     44  85  46  89  54  89 /   0   0   0   0   0   0
WENATCHEE      48  84  56  90  59  89 /   0   0   0   0   0   0
OMAK           45  85  49  92  56  88 /   0   0   0   0   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...NONE.
&&
Hazardous weather outlook, Sep 9, 4:50 AM PST, 19 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
550 AM PDT SUN SEP 9 2007

IDZ026-027-WAZ031-032-034-035-041>044-101300-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
550 AM PDT SUN SEP 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

IDZ001>004-WAZ033-036>038-101300-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
PULLMAN...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS...REPUBLIC...INCHELIUM
550 AM PDT SUN SEP 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LOW TEMPERATURES MONDAY MORNING WILL APPROACH FREEZING IN SOME OF
THE VALLEYS OF NORTHEAST WASHINGTON AND A FEW OF THE TYPICALLY COLDER
SPOTS ACROSS THE PALOUSE AND IDAHO PANHANDLE. WIDESPREAD FREEZING
CONDITIONS ARE NOT ANTICIPATED...BUT SOME OF THE TOWNS ON THE
OUTSKIRTS COULD EXPERIENCE AN EARLY FROST. THIS INCLUDES...BUT IS
NOT LIMITED TO...DEER PARK...SPRINGDALE...CHESAW AND CHENEY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Okanogan Highlands

When
September 10, 12:00 AM PST to September 17, 5:00 PM PST
Where
Okanogan Highlands forecast zone
Reported by
Park/Forest Service
Coordinates
48.510, -119.128 (the zone’s center; the record gives no point)

The Manilla Creek Fire, centered six miles southwest of Keller, burned 17,653 acres.|

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60920.